oalib

Publish in OALib Journal

ISSN: 2333-9721

APC: Only $99

Submit

Any time

2019 ( 150 )

2018 ( 194 )

2017 ( 219 )

2016 ( 332 )

Custom range...

Search Results: 1 - 10 of 200720 matches for " P. Piccione "
All listed articles are free for downloading (OA Articles)
Page 1 /200720
Display every page Item
On a Gromoll-Meyer type theorem in globally hyperbolic stationary spacetimes
L. Biliotti,F. Mercuri,P. Piccione
Mathematics , 2007,
Abstract: Following the lines of the celebrated Riemannian result of Gromoll and Meyer, we use infinite dimensional equivariant Morse theory to establish the existence of infinitely many geometrically distinct closed geodesics in a class of globally hyperbolic stationary Lorentzian manifolds.
Partial Representations and Partial Group Algebras
M. Dokuchaev,R. Exel,P. Piccione
Mathematics , 1999,
Abstract: The partial group algebra of a group G over a field K, denoted by K_{par}(G), is the algebra whose representations correspond to the partial representations of G over K-vector spaces. In this paper we study the structure of the partial group algebra K_{par}(G), where G is a finite group. In particular, given two finite abelian groups G_1 and G_2, we prove that if the characteristic of K is zero, then K_{par}(G_1) is isomorphic to K_{par}(G_2) if and only if G_1 is isomorphic to G_2.
On the Maslov index of symplectic paths that are not transversal to the Maslov cycle. Semi-Riemannian index theorems in the degenerate case
R. Giambo,P. Piccione,A. Portaluri
Mathematics , 2003,
Abstract: We use the notion of generalized signatures at a singularity of a smooth curve of symmetric bilinear forms to determine a formula for the computation of the Maslov index in the case of a real-analytic path having possibly non transversal intersections. We discuss some applications of the theory, with special emphasis on the study of the Jacobi equation along a semi-Riemannian geodesic. The research work exposed in this paper originated from a suggestion given by the third author relating the spectral flow with the partial signatures. He pointed out several references and formulated the statement that in the invertible endpoints case, the spectral flow of a real analytic path of self-adjoint Fredholm operators is given by the sum of the odd partial signatures at each degeneracy instant. In the present version of the article, this statement is part of Proposition 2.9; totally, the contribution of the third author to the theory consists in Definition 2.3, formulas (2.1) and (2.2), the first statement of Proposition 2.4, parts of Remark 2.5, Definition 2.6, and parts of the statement and parts of the proof of Proposition 2.9. Apart from this original contribution, the material contained in this paper was entirely developed and written by the first two authors at the Universita' di Camerino (Italy), Universidade de Sao Paulo (Brazil).
Existence of orthogonal geodesic chords on Riemannian manifolds with concave boundary and homeomorphic to the N-dimensional disk
R. Giambo',F. Giannoni,P. Piccione
Mathematics , 2010, DOI: 10.1016/j.na.2010.03.019
Abstract: In this paper we give a proof of the existence of an orthogonal geodesic chord on a Riemannian manifold homeomorphic to a closed disk and with concave boundary. This kind of study is motivated by the link of the multiplicity problem with the famous Seifert conjecture (formulated in 1948) about multiple brake orbits for a class of Hamiltonian systems at a fixed energy level.
Potential wells with a unique brake orbit. Counterexamples to a conjecture by H. Seifert
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2012,
Abstract: In this paper we prove the existence of real-analytic natural Hamiltonian systems - i.e. where H(q,p)=T(q,p)+V(q) in the 2N-dimensional real space, where N is any integer greater than 1 - with non critical energy levels E for the potential V such that the sublevel E of V is homeomorphic to the N-dimensional disk, and that only one brake orbit of energy E exists. A famous conjecture formulated by H. Seifert in 1948 claimed the existence of at least N distinct brake orbits for this situation.
Morse Theory for geodesics in singular conformal metrics
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2014,
Abstract: Motivated by the use of degenerate Jacobi metrics for the study of brake orbits and homoclinics, we develop a Morse theory for geodesics in conformal metrics having conformal factors vanishing on a regular hypersurface of a Riemannian manifold.
Examples with minimal number of brake orbits and homoclinics in annular potential regions
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2014, DOI: 10.1016/j.jde.2014.01.008
Abstract: We use a geometric construction to exhibit examples of autonomous Lagrangian systems admitting exactly two homoclinics emanating from a nondegenerate maximum of the potential energy and reaching a regular level of the potential having the same value of the maximum point. Similarly, we show examples of Hamiltonian systems that admit exactly two brake orbits in an annular potential region connecting the two connected components of the boundary of the potential well. These examples show that the estimates proven in [R. Giamb\`o, F. Giannoni, P. Piccione, Arch. Ration. Mech. Anal. 200, (2011) 691-724] are sharp.
On the normal exponential map in singular conformal metrics
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2015,
Abstract: Brake orbits and homoclinics of autonomous dynamical systems correspond, via Maupertuis principle, to geodesics in Riemannian manifolds endowed with a metric which is singular on the boundary (Jacobi metric). Motivated by the classical, yet still intriguing in many aspects, problem of establishing multiplicity results for brake orbits and homoclinics, as done in [6, 7, 10], and by the development of a Morse theory in [8] for geodesics in such kind of metric, in this paper we study the related normal exponential map from a global perspective.
Multiple brake orbits in $\mathbf m$-dimensional disks
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2015,
Abstract: Let $(M,g)$ be a (complete) Riemannian surface, and let $\Omega\subset M$ be an open subset whose closure is homeomorphic to a disk. We prove that if $\partial\Omega$ is smooth and it satisfies a strong concavity assumption, then there are at least two distinct orthogonal geodesics in $\overline\Omega=\Omega \bigcup\partial\Omega$. Using the results given in [6], we then obtain a proof of the existence of two distinct brake orbits for a class of Hamiltonian systems. In our proof we shall use recent deformation results proved in [7].
Functions on the sphere with critical points in pairs and orthogonal geodesic chords
R. Giambò,F. Giannoni,P. Piccione
Mathematics , 2015,
Abstract: Using an estimate on the number of critical points for a Morse-even function on the sphere $\mathbb S^m$, $m\ge1$, we prove a multiplicity result for orthogonal geodesic chords in Riemannian manifolds with boundary that are diffeomorphic to Euclidean balls. This yields also a multiplicity result for brake orbits in a potential well.
Page 1 /200720
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.